MAUDE Adverse Event Report: MEDICAL INSTRUMENT DEVELOPMENT LABS INC (MIDLABS) DISPOSABLE 20GA VITRECTOMY CUTTER & IRRI; VITRECTOMY, INSTRUMENT CUTTER

MEDICAL INSTRUMENT DEVELOPMENT LABS INC (MIDLABS) DISPOSABLE 20GA VITRECTOMY CUTTER & IRRI; VITRECTOMY, INSTRUMENT CUTTER
Model Number NGP0020
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per customer, this information is confidential due to the general data protection act.(b)(6).J&j representative spoke with the account.The account reported that patient had zonular fragility (intrinsic condition of the high-myopic patient).The j&j representative reported that this had nothing to do with the surgeon's skill or inefficiency of the intuitive equipment and that such a circumstance could not have been avoided and could have occurred using any equipment on the market.A review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an anterior vitrectomy was necessary due to rupture of the posterior lens capsule during cataract surgery using the phacoemulsification technique.This was using the compact intuitive system and a vitrectomy probe which didn't work therefore, patient was transferred to another clinic to complete the procedure.No additional information was provided.This report is for the vitrectomy cutter.Refer to 3012236936-2022-01677 for the report of the compact intuitive system.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the code 1069 provided on the initial report needs to be corrected.The correct medical device problem code is 1384.Also, code 4632 was not added to the initial report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes, returned to manufacturer on 09/12/2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: received six probes.Five probes were in its sealed, unused pouches.Failure duplication tests were performed, functional test passed for the first five probes (from the sealed, unused pouches).The sixth probe passed all functional testing except the cut test (single cut at 60 cpm).Probes are beyond the expiration date.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Conclusion: five of six returned probe samples passed all functional tests.The final probe passed all functional tests except the probe cutting performance test (single cut at 60 cpm).The root cause of the failure could not be determined as all the returned probe samples are beyond the expiration date (2024-03-30), per the customer packaging.Product functionality cannot be guaranteed after its expiration.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
DISPOSABLE 20GA VITRECTOMY CUTTER & IRRI
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
MEDICAL INSTRUMENT DEVELOPMENT LABS INC (MIDLABS)
557 mccormick street , ca , usa
san leandro CA 94577
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14795320
Report Number3012236936-2022-01676
Device Sequence Number20360371
Product Code MLZ
UDI-Device Identifier05050474534094
UDI-Public(01)05050474534094(17)240330(10)60289909
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K081681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model NumberNGP0020
Device Catalogue NumberNGP0020
Device Lot Number60289909
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2022
Supplement Date Received by Manufacturer10/14/2022
12/16/2024
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date10/20/2022
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMPACT INTUITIV SN: (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown